Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
 
Thread Tools Display Modes
Old 07-07-2017, 07:06 AM   #1
Member
 
MatBell's Avatar
MatBell treading water on dry land
 
Member Since: Jan 2017
Location: Denmark
Posts: 454
My Mood:

47 hugs
given
Default The Psychologist and Chief Physician don't know about "brain zaps"!?

I would like your opinion on this, because I think it's a bit strange. Right now I'm on 300 mg Venlafaxine and I've been talking with the psychologist and physician about if they're difficult tapering off from. They both said no, and in their experience no one have had problems. Some have even stopped cold turkey. This sounds strange because what I've heard from people online they can be tough to get out of. Then I mentioned "brain zaps" that I've had with previous meds, and whether I could expect this. They both looked puzzled and said they had never heard of this before. I was pretty surprised given I've experienced brain zaps twice before. Especially the chief physician who should be an expert in this. What do you think about this?

Edit: I might have to do with me using the English phrase "brain zaps" (I'm Danish). But still, they should've known.
__________________

Last edited by MatBell; 07-07-2017 at 07:08 AM.. Reason: Afterthought
MatBell is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:

advertisement
Old 07-07-2017, 03:21 PM   #2
Elder
 
*Laurie*'s Avatar
*Laurie* is involved.
 
Member Since: Jan 2015
Location: California
Posts: 6,810 (SuperPoster!)
My Mood:

3 yr Member
3,682 hugs
given
PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Hi MatBell, It is amazing to me that your psychologist and doctor have not heard of brain zaps. But then, it doesn't exactly surprise me because many times doctors are so out of touch with the reality of medication side effects.
__________________


~There's a sign on the wall, but she wants to be sure
'Cause you know sometimes words have two meanings
.~

Proud member of NAMI (National Alliance on Mental Illness).
NAMI Connection Group facilitator.
*Laurie* is offline   Reply With Quote
"Thanks for this!" says:
Old 07-07-2017, 03:58 PM   #3
Member
marcoleap has no updates.
 
Member Since: May 2017
Location: New York
Posts: 70
4 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

In my experience, even a helpful and knowledgeable psychiatrist can be woefully uninformed about withdrawal from SSRIs, benzos, and other medications. I don't know if the reason is that patients aren't talking about this enough with psychiatrists, or that psychiatrists don't listen, or both. But it never ceases to amaze me.
marcoleap is online now   Reply With Quote
"Thanks for this!" says:
Old 07-07-2017, 04:11 PM   #4
Grand Magnate
 
Guiness187055's Avatar
Guiness187055 might be taking thorazine
 
Member Since: Mar 2017
Location: Florida
Posts: 3,227 (SuperPoster!)
My Mood:

427 hugs
given
PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

My doctor always explains common side effects and withdrawl issues with every new medicine that we try. I am lucky to have such a responsible psychiatrist. He also stays on top of my blood work. I have had irresponsible psychiatrist in the past. He would just cut me off meds with not knowing about the side effects.
__________________
Dx bipolar1
Rx Abilify 20mg
Rx Wellbutrin 300mg XL
Rx Xanax 1mg prn
RX Temazepam 30mg
Rx Lamictal 200mg
Rx Lithium 900mg
Rx Doxepin 50mg


What have I become
My sweetest friend
Everyone I know
Goes away in the end
And you could have it all
My empire of dirt
I will let you down
I will make you hurt
Guiness187055 is offline   Reply With Quote
"Thanks for this!" says:
Old 07-07-2017, 06:01 PM   #5
Legendary Wise Elder
 
Travelinglady's Avatar
Travelinglady is thankful for her blessings.
 
Member Since: Sep 2010
Location: North Carolina
Posts: 27,918 (SuperPoster!)
My Mood:

5 yr Member
14.9k hugs
given
PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

I had a psychiatrist who tried to take me off cold turkey from ALL my antidepressants at one time. Note the word "had."

I gave him some articles about withdrawal symptoms. He said he'd always taken people off cold turkey. He accused me of trying to feel important, as if my concerns were pathological. That made me even madder.

No "brain zaps"? Where's that guy's brain been?
__________________
Travelinglady is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 07-12-2017, 05:00 PM   #6
Wise Elder
 
justafriend306's Avatar
justafriend306 a mother, girlfriend, friend
 
Member Since: Sep 2015
Location: Canada
Posts: 8,567 (SuperPoster!)
2 yr Member
540 hugs
given
PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

perhaps something was lost in the translation? Is there another way to describe this to them?
justafriend306 is online now   Reply With Quote
Old 07-13-2017, 01:09 AM   #7
Grand Magnate
 
childofchaos831's Avatar
childofchaos831 has no updates.
 
Member Since: Nov 2016
Location: Texas
Posts: 3,897 (SuperPoster!)
My Mood:

12 hugs
given
PC PoohBah!
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

I will say this. I just tried to stop venlafaxine er 75mg and itt did not go well at all. Brain zaps and insomnia followed by hypersomnia once I actually managed to fall asleep.

They have no earthly idea what trhey are talking about.
__________________


Diagnoses:
Schizoaffective Bipolar, C-PTSD, DID, Major Anxiety, Chronic Pain
childofchaos831 is offline   Reply With Quote
Old 07-13-2017, 06:39 AM   #8
Member
East17 has no updates.
 
Member Since: Mar 2014
Location: UK
Posts: 219
My Mood:

3 yr Member
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Venlafaxine is the AD my Psych wants to move me on to.... However I'm not liking what I've read about it being notoriously difficult to come off of, and it's putting me off even starting it in the first place.
Does anyone have any thoughts on this?
East17 is offline   Reply With Quote
Old 07-13-2017, 06:50 AM   #9
Poohbah
 
whisperingskye's Avatar
whisperingskye has no updates.
 
Member Since: Feb 2017
Location: -
Posts: 1,279 (SuperPoster!)
1,290 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by East17 View Post
Venlafaxine is the AD my Psych wants to move me on to.... However I'm not liking what I've read about it being notoriously difficult to come off of, and it's putting me off even starting it in the first place.
Does anyone have any thoughts on this?
Venlafaxine is one of the few ADs that actually seeemed to make a difference for me. Until I started messing around with the dose anyway. When I eventually came off it I did feel ill, it wasn't at all pleasant but the worst was over in a couple weeks I think. It is one that you definitely notice if you happen to miss a dose. I don't think my experience was as bad as what I've read online though.

What I'm trying to say is it might be worth it, it could be the one that actually helps you feel better.
__________________
Tired of feeling lost, tired of letting go.
Tear the whole world down, tear the whole world down.
Tired of wasting breath, tired of nothing left.
Tear the whole world down, tear the whole world down.
Failure.
Failure - Breaking Benjamin

Last edited by whisperingskye; 07-13-2017 at 07:17 AM..
whisperingskye is online now   Reply With Quote
"Thanks for this!" says:
Old 07-13-2017, 09:37 AM   #10
Member
 
MatBell's Avatar
MatBell treading water on dry land
 
Member Since: Jan 2017
Location: Denmark
Posts: 454
My Mood:

47 hugs
given
Default Re: The Psychologist and Chief Physician don't know about "brain zaps"!?

Quote:
Originally Posted by whisperingskye View Post
Venlafaxine is one of the few ADs that actually seeemed to make a difference for me. Until I started messing around with the dose anyway. When I eventually came off it I did feel ill, it wasn't at all pleasant but the worst was over in a couple weeks I think. It is one that you definitely notice if you happen to miss a dose. I don't think my experience was as bad as what I've read online though.

What I'm trying to say is it might be worth it, it could be the one that actually helps you feel better.


Good to hear of someone where it wen't okay coming off. I think it's very individual how meds effect. I'm just gonna take it VERY slow.
__________________
MatBell is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -5. The time now is 10:31 AM.


Powered by vBulletin® — Copyright © 2000 - 2018, Jelsoft Enterprises Ltd.



advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines